Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
newumb

Clear After 1 Month - Question About Lowering Dosage

Hi,

I started a course of Accutane almost exactly 1 month ago today. My acne was moderate to begin with, and I was put on 90mg per day. I weigh about 74kg.

The results I've seen are incredible - I encountered a bad initial breakout but after 2 weeks not only had the IB cleared up, I was seeing dramatic positive results. After 1 month now I am basically completely clear.

The side effects though; horrible lips which constantly peel, slight Angular Cheilitis and (the most frustrating) noticeable facial redness. I am considering dropping down to 30mg soon. Questions:

- Am I likely to encounter a breakout? Will oil production increase again with me dropping down to 30mg from 90, or now that my face is clear should 30 be enough to keep the acne at bay for the remainder of the course? (I intend to increase the length of the course if necessary to account for the lower dosage, so that the cumulative dosage remains the same as what it would be if I were on 90mg the whole way through)

- Is lowering the dosage likely to affect the redness at all?

It would be preferable if I could now drop down to say, 5-10mg a day, and increase the length of the course significantly to keep the cumulative dosage the same - but I guess it would be a bad idea to ask my derm to let me do that?

Thanks

Edited by newumb

Share this post


Link to post
Share on other sites

90mg is WAY too much for someone who weighs only 75kg!

Did you get the prescription from a dermatologist or a regular doctor? There's a good chance you're not supposed to take that much. 40mg per day is the "normal" dose.

Share this post


Link to post
Share on other sites

perhaps you should get an appointment with a dermatologist (skin disease doctor). A second opinion never hurts

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×